Michigan, 2008

Heavy Snow in Michigan, March 4 to 5, 2008

March 4 to 5, 2008 · NWS DTX · 7 events in 7 counties and zones

The Detroit Metro Area took the brunt of this snow storm, as low pressure tracked northeast out of Tennessee to near Pittsburgh Pennsylvania. An initially very dry air mass in place over southeast Michigan lead to a sharp northwest to southeast cutoff in snow amounts.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

The Detroit Metro Area took the brunt of this snow storm, as low pressure tracked northeast out of Tennessee to near Pittsburgh Pennsylvania. An initially very dry air mass in place over southeast Michigan lead to a sharp northwest to southeast cutoff in snow amounts. The majority of snow fell in a 9 hour period with mostly 4-7 inches reported south of M-59. Downriver Detroit did see as much as 10 inches however.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Mar 4, 1:39 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 4, 1:39 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
139 PM EST TUE MAR 4 2008

.UPDATE...

DO NOT LIKE RELYING ON MOSTLY CONVECTIVE SNOW FOR MUCH OF OUR
ACCUMULATIONS. 12Z DTX SOUNDING SHOWED A VERY DRY AIRMASS IN PLACE
OVER SOUTHEAST MICHIGAN (PW VALUE OF 0.14 INCHES)...WHICH WILL
CONTINUE TO TAKE TIME TO SATURATE...AS AREA RADARS/SURFACE OBS
DEPICTING VIRGA OVER SOUTHERN LOWER MICHIGAN AT THE MOMENT. WATER
VAPOR IMAGERY AND GFS DYNAMIC TROP MAP SHOWS CENTER OF STRONG PV
ANOMALY/CLOSED MID LEVEL TROPOSPHERIC LOW OVER WESTERN
TENNESSEE...TRACKING NORTHEAST. ALTHOUGH THE CENTER/HIGHEST
TROPOPAUSE PRESSURE IS EXPECTED TO TRACK ALONG/JUST SOUTH OF THE
OHIO BORDER TONIGHT...THE SYSTEM IS IN THE PROCESS OF TAKING ON A
NEGATIVE TILT...WITH THE UPPER LEVEL FLOW BACKING TO THE SOUTHEAST
OVER OUR CWA...WITH POSITIVE PRESSURE ADVECTION/LARGE SCALE
ASCENT IN PLACE THIS EVENING. 700 MB LOW TRACK LOOKS TO BE
TRACKING REAL CLOSE TO THE DETROIT RIVER OVERNIGHT...WHICH SHOULD
ALLOW FOR GOOD MOISTURE TRANSPORT...AS PW VALUES SHOW TO RISE
CLOSE TO THREE QUARTERS OF AN INCH NEAR THE OHIO/CANADIAN BORDER.
THE CURRENT WARNING LOOKS REASONABLE BASED OFF THE 12Z GFS...AS
QPF FORECASTED TO BE IN THE HALF TO 0.85 INCH RANGE ALONG AND SOUTH
OF A ADG-ARB-PTK-PORT SANILAC LINE THROUGH 12Z WEDNESDAY. WITH
RELATIVELY WARM MID LEVELS...700 MB TEMPS OF -2 TO -6 C...SNOW TO
LIQUID RATIOS ARE NOT EXPECTED TO BE MUCH MORE THAN 10 TO 1...WITH
EVEN A CONTINUED CHANCE OF PRECIPITATION TO START OUT/MIX WITH
SLEET/FREEZING RAIN DUE TO THE LACK OF ICE NUCLUI. HOWEVER...SNOW
IS EXPECTED TO BE THE PREDOMINATE SNOW TYPE. DESPITE THE
RELATIVELY LOW SNOW TO LIQUID RATIOS...MID LEVEL INSTABILITY
SHOULD LEAD TO HEAVY BURSTS OF SNOW...ALBEIT LOCALIZED. WENT WITH
A 4-7 INCH SNOWFALL FOR MUCH OF THE WARNING AREA...AS MESOSCALE
BANDS LOOK TO BE MOVING AROUND. ALSO...SNOWFALL LOOKS TO BE
FALLING IN MOSTLY A 6-9 HR WINDOW...AND WOULD SEEM TOUGH TO GET 8
INCHES IN THAT TIME FRAME...BUT CERTAINLY NOT IMPOSSIBLE AS SEEN
UPSTREAM IN AND AROUND THE ST LOUIS AREA WHERE SNOWFALL RATES OF 1
TO 3 INCHES HAVE OCCURRED. UNFORTUNATELY...THEY DID NOT HAVE THE
AMOUNT OF DRY AIR TO START OUT WITH THAT WE HAVE...AND THUS MY
HESITATION.

.AVIATION...

SNOW...POSSIBLY MIXED WITH A LITTLE SLEET/FREEZING RAIN...IS
EXPECTED TO OVERSPREAD THE DETROIT TAFS BETWEEN 22-01Z. SNOW WILL
CONTINUE NORTH INTO FLINT DURING THE EARLY EVENING...AND THEN
STRUGGLE TO EXTEND NORTHWEST INTO MBS. ALTHOUGH...HAVE ACCOUNTED
FOR FLURRIES COMING OFF SAGINAW BAY THIS AFTERNOON. SNOW SHOULD BE
MODERATE TO HEAVY AT TIMES OVER THE DETROIT TAFS BY MIDNIGHT...TAPERING
OFF OVERNIGHT. LOW LEVEL DRY AIR WILL THEN RETURN TOMORROW
MORNING...ALLOWING FOR VFR CONDITIONS. BRISK NORTHEAST WINDS
(15-25 KNOTS) THIS AFTERNOON...SHIFTING THE NORTHWEST BY TOMORROW
MORNING AT 10-15 KNOTS.

&&

.PREV DISCUSSION...ISSUED 406 AM EST TUE MAR 4 2008

SHORT TERM...TODAY AND TONIGHT

THE WINTER STORM WATCH IS UPGRADED TO A WARNING WITH THIS FORECAST
PACKAGE GENERALLY ALONG AND SOUTH/EAST OF A LINE FROM ANN ARBOR TO
SANDUSKY. THE WATCH CONTINUES FOR THE REST OF THE AREA EXCEPT FOR
THE TRI CITIES WHERE IT HAS BEEN CANCELLED AS ADDITIONAL WESTWARD
ADJUSTMENTS IN THE STORM TRACK ARE NOT ANTICIPATED.

THE TEXAS LOW IS EXPECTED TO FOLLOW A TRACK THROUGH THE OHIO VALLEY
LATER TODAY AND TONIGHT, A PATH THAT HAS BEEN WELL ESTABLISHED THIS
WINTER. THIS SYSTEM IS SHOWN ON SATELLITE IMAGERY EARLY THIS MORNING
WITH INDICATIONS OF STRONG DYNAMICS IN ITS CIRCULATION AND WITH
MULTIPLE BANDS OF PRECIPITATION ON RADAR COMPOSITES THROUGH EASTERN
OKLAHOMA AND MOST OF ARKANSAS. THIS LOW WILL MAKE ITS MOVE TO THE
NORTHEAST TODAY AS LARGE SCALE HEIGHT FALLS TAKE PLACE OVER THE
ROCKIES AND NORTHERN PLAINS. THIS AMPLIFICATION OF THE LONG WAVE
PATTERN WILL LEAD TO HEIGHT RISES OVER THE EASTERN HALF OF CANADA TO
GO ALONG WITH A PRETTY HEALTHY RIDGE ALREADY IN PLACE OFF THE
ATLANTIC COAST. THESE LARGER SCALE DEVELOPMENTS FAVOR MODEL
SOLUTIONS IN THE GFS CAMP WHICH ARE NOT AS FAR EAST AS THE NAM OR
EVEN THE 00Z ECMWF, WHICH IS CONSIDERABLY FARTHER EAST WITH ITS
MOISTURE PATTERN OVER ARKANSAS COMPARED TO OBSERVATIONS EARLY THIS
MORNING.

USING THE GFS SOLUTION AS A GUIDE FOR SE MICHIGAN THEN OFFERS ABOUT
A 12 HOUR WINDOW OF SNOW, HEAVY AT TIMES, WITH A SHOT OF MIXED
PRECIP OVER FAR SE SECTIONS OF THE AREA. SURFACE HIGH PRESSURE NORTH
OF LAKE HURON WILL DELAY THE ONSET OF SNOW UNTIL LATE AFTERNOON NEAR
THE OHIO BORDER THEN SPREADING NORTHWARD DURING THE EVENING AND
LASTING THROUGH MUCH OF THE NIGHT. THE STRONG NEGATIVE TILT OF THE
SYSTEM WILL DRAW A WEDGE OF WARM AIR INTO THE LAYER AROUND 700 MB
EARLY IN THE EVENT WHICH SHOULD MAKE IT UP TO ABOUT THE M 59
CORRIDOR, BUT HEAVY PRECIPITATION RATES AND WET BULB COOLING WILL
TAKE ITS TOLL AND CONFINE MIXED PRECIPITATION TO JUST A FEW HOURS
DURING THE EVENING.

CROSS SECTIONS THROUGH THE NORTHWEST FLANK OF THE SYSTEM FURTHER
SHOW THE STRONG POTENTIAL FOR MESOSCALE FORCING IN OUR AREA. A WELL
DEFINED TROWAL/OCCLUSION IS SHOWN TO SET UP WITH DEEP VERTICAL
MOTION AND A DEEP LAYER OF CONVECTIVE INSTABILITY AT AND ABOVE THE
-12C ISOTHERM. VARIATIONS IN THE VERTICAL MOTION FIELD DURING THE
00Z TO 06Z TIME FRAME AND A NOISY GFS 500 MB VORTICITY PATTERN ALSO
SUPPORT CONVECTION IN THE MODEL. THIS INDICATES PERIODS OF HEAVY
SNOW FOR A WHILE TONIGHT AND/OR SUBSTANTIAL AMOUNTS OF MIXED SNOW
AND SLEET. A DEEPER LAYER OF COLD AIR BELOW 850 MB INDICATES JUST A
CHANCE OF FREEZING RAIN NEAR THE OHIO BORDER. TOTAL SNOWFALL
ACCUMULATION IS EXPECTED TO EXCEED 6 INCHES IN THE WARNING AREA BY
SUNRISE WEDNESDAY MORNING WITH LESS SNOW FROM DETROIT SOUTHWARD DUE
TO MIXED PRECIPITATION. LOCALLY HIGHER AMOUNTS WILL DEPEND ON MORE
PRECISE DETERMINATIONS OF BANDED PRECIPITATION PLACEMENT BUT
GENERALLY FAVOR THE AREA ABOUT FROM NORTHWEST WASHTENAW TO NORTHERN
ST CLAIR COUNTIES AT THIS TIME.

LONG TERM...WEDNESDAY THROUGH MONDAY

COLD WINTRY CONDITIONS ARE EXPECTED TO LAST INTO NEXT WEEKEND AS
UPPER VORTEX CENTERED OVER HUDSON BAY CONTINUES TO SLING
DISTURBANCES TOWARDS THE GREAT LAKES IN PREDOMINANTLY NORTHWEST
FLOW. GLOBAL MODELS DO SHOW THIS PATTERN BREAKING DOWN NEXT WEEKEND
AS VORTEX RETREATS BACK NORTHWARD. INDIVIDUAL SYSTEMS WILL BE
DIFFICULT TO TIME...AND CURRENT MODEL RUNS INDICATE THEY WILL ALL BE
FAIRLY WEAK.

WILL START THE DAY ON WEDNESDAY WITH AN EARLY EXIT OF THE WINTER
STORM SYSTEM TO THE EAST AS SURFACE RIDGING BUBBLES UP INTO THE
SOUTHERN GREAT LAKES FROM THE SOUTH. SURFACE LOW WILL MOVE ACROSS
THE GREAT LAKES WEDNESDAY/WEDNESDAY NIGHT AS UPPER TROUGHING
EXTENDING DOWN FROM HUDSON BAY SWINGS INTO THE NORTHERN PLAINS AND
MIDWEST. SURFACE COLD FRONT WILL MAKE ITS WAY ACROSS THE FORECAST
AREA ON THURSDAY...BRINGING AN INCREASE TO SNOW SHOWERS. LIFT AND
INSTABILITY ASSOCIATED WITH THE FRONT LOOK VERY WEAK PER MODEL
CROSS SECTIONS ON BOTH THE GFS AND NAM. INHERITED LIGHT SNOW
AMOUNTS...GENERALLY AN INCH OR LESS...LOOKED GOOD AND FEW CHANGES
WERE MADE TO GOING FORECAST. GOOD LOW-LEVEL COLD AIR ADVECTION WILL
OCCUR BEHIND THE FRONT...DROPPING OVERNIGHT LOWS INTO THE TEENS
THURSDAY NIGHT...AND HIGHS ON FRIDAY IN THE UPPER 20S TO NEAR 30.
MODELS DO SHOW ANOTHER WEAK COLD FRONT PUSHING THROUGH ON
FRIDAY...PROVIDING EVEN COLDER TEMPERATURES FOR SATURDAY. FORECAST
CURRENTLY CALLS FOR SINGLE DIGIT OVERNIGHT LOWS BOTH SATURDAY AND
SUNDAY MORNINGS NORTH OF I-69...WITH TEENS ELSEWHERE.

BREAK IN UPPER LEVEL PATTERN SHOULD ALLOW FOR A GRADUAL WARM UP
DURING THE LATTER PART OF THE WEEKEND LASTING THROUGH EARLY NEXT
WEEK AS FLOW TURNS MORE WESTERLY.

MARINE...

NORTHWEST WINDS BEHIND A COLD FRONT (FROM LAST EVENING) HAVE
DECREASED THIS MORNING AS WEAK HIGH PRESSURE CONTINUES TO BUILD OVER
THE NORTHERN GREAT LAKES. THIS HIGH WILL BE PUSHED NORTH TODAY AS A
STRONG AREA OF LOW PRESSURE LIFTS UP INTO THE OHIO VALLEY. CURRENT
LULL IN WINDS WILL LAST THROUGH THE EARLY MORNING BEFORE WINDS
BECOME MORE NORTHEASTERLY AND START TO INCREASE ONCE AGAIN. GUSTS TO
30 KNOTS WILL ONCE AGAIN BE POSSIBLE OVER MOST NEARSHORE AREAS...AND
BRISK WIND ADVISORIES ARE NOW IN EFFECT. FOR THE OPEN WATERS OF THE
SOUTHERN HALF OF LAKE HURON...AND FOR THE LAKE HURON NEARSHORE
WATERS FROM PORT AUSTIN TO PORT SANILAC...A GALE WARNING IS IN
EFFECT OVERNIGHT AS FREQUENT WIND GUSTS AROUND 35 KNOTS ARE
EXPECTED. WINDS WILL SUBSIDE DURING THE EARLY MORNING HOURS AS HIGH
PRESSURE BUILDS IN FROM THE SOUTH AND THE LOW PRESSURE SYSTEM LIFTS
INTO NEW YORK.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING...MIZ075-MIZ076-MIZ082-MIZ083...FROM 4 PM
     TUESDAY TO 7 AM WEDNESDAY.

     WINTER STORM WARNING...MIZ055-MIZ062-MIZ063-MIZ069-MIZ070...FROM 7
     PM TUESDAY TO 7 AM WEDNESDAY.

     SNOW ADVISORY...MIZ068...FROM 7 PM TUESDAY TO 7 AM WEDNESDAY.

LAKE HURON...
     GALE WARNING...LHZ363-LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-
     LHZ464...FROM 7 PM TUESDAY TO 7 AM WEDNESDAY.

     BRISK WIND ADVISORY...SAGINAW BAY...UNTIL 7 AM WEDNESDAY.

     BRISK WIND ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON...UNTIL 7 PM TUESDAY.

LAKE ST CLAIR...
     GALE WARNING...UNTIL 7 AM WEDNESDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...UNTIL 7 AM WEDNESDAY.

&&

AVIATION.....SF
SHORT TERM...BT
LONG TERM....HLO
MARINE.......HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 4, 1:22 PM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
122 PM EST TUE MAR 4 2008

MIZ047>049-053-054-060-061-051830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-
122 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW IS EXPECTED TO DEVELOP TONIGHT WITH ACCUMULATIONS RANGING
FROM A DUSTING ACROSS MIDLAND AND BAY COUNTIES...WITH UP TO 2
INCHES IN FAR SOUTHEASTERN GENESEE AND TUSCOLA COUNTIES.

A LOW PRESSURE SYSTEM MOVING THROUGH THE OHIO VALLEY WILL DEVELOP
A SHARP WESTERN EDGE TO THE SNOW PATTERN AND RESULT IN THE RANGE
OF ACCUMULATION BY SUNRISE WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ068-051830-
LIVINGSTON-
122 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SNOW ADVISORY IS IN EFFECT TONIGHT. PLEASE SEE THE LATEST
URGENT WINTER WEATHER MESSAGE FOR DETAILS /WSWDTX/.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ055-062-063-069-070-075-076-082-083-051830-
SANILAC-LAPEER-ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
122 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT TONIGHT. PLEASE SEE THE
LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS /WSWDTX/.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-051830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
122 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GALE WARNINGS ARE IN EFFECT FOR ALL WATERS EXCEPT FOR SAGINAW BAY
AND THE OPEN WATERS OF NORTHERN LAKE HURON. BRISK WIND ADVISIORIES
ARE IN EFFECT FOR SAGINAW BAY. PLEASE REFER TO THE LATEST MARINE
PRODUCTS /GLFLH/.../GLFSC/.../NSHDTX/.../MWWDTX/ FOR GREATER
DETAIL.

A WINTER STORM WARNING IS IN EFFECT LATE THIS AFTERNOON AND
TONIGHT FOR MOST OF THE LAKE HURON SHORELINE DOWN THROUGH THE
MICHIGAN WATERS OF LAKE ERIE. PLEASE SEE THE LATEST URGENT WINTER
WEATHER MESSAGE FOR DETAILS /WSWDTX/.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 heavy snow. Local standard time, as filed.

Heavy Snow, Wayne

When
March 4, 4:00 PM EST to March 5, 5:00 AM EST
Where
Wayne forecast zone
Reported by
Trained Spotter
Coordinates
42.285, -83.261 (the zone’s center; the record gives no point)

Heavy Snow, Oakland

When
March 4, 4:00 PM EST to March 5, 5:00 AM EST
Where
Oakland forecast zone
Reported by
Trained Spotter
Coordinates
42.660, -83.386 (the zone’s center; the record gives no point)

Heavy Snow, St. Clair

When
March 4, 4:00 PM EST to March 5, 5:00 AM EST
Where
St. Clair forecast zone
Reported by
Trained Spotter
Coordinates
42.931, -82.664 (the zone’s center; the record gives no point)

Heavy Snow, Macomb

When
March 4, 4:00 PM EST to March 5, 5:00 AM EST
Where
Macomb forecast zone
Reported by
Trained Spotter
Coordinates
42.673, -82.910 (the zone’s center; the record gives no point)

Heavy Snow, Washtenaw

When
March 4, 4:00 PM EST to March 5, 5:00 AM EST
Where
Washtenaw forecast zone
Reported by
Trained Spotter
Coordinates
42.253, -83.839 (the zone’s center; the record gives no point)

Heavy Snow, Lenawee

When
March 4, 4:00 PM EST to March 5, 5:00 AM EST
Where
Lenawee forecast zone
Reported by
Trained Spotter
Coordinates
41.895, -84.066 (the zone’s center; the record gives no point)

Heavy Snow, Monroe

When
March 4, 4:00 PM EST to March 5, 5:00 AM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.921, -83.494 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 86732, 86733, 86734, 86735, 86736, 86737, 86738.